Alert archive / Iowa / River Flood Warnings in 2019
River Flood Warning 113, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Oct 5, 2019, 4:01 PM CDT for Clayton County, Iowa. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2019, 4:01 PM CDT (21:01 UTC)
- Expired
- Oct 6, 2019, 4:15 PM CDT
- In force
- 24 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clayton County, IA
The radar
The La Crosse radar (KARX), 117 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turkey River at Garber (GRBI4). The gauge peaked at 18.26 ft at Oct 5, 2019, 5:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05412500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
940 WGUS43 KARX 052101 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 401 PM CDT Sat Oct 5 2019 .Minor flooding occurring along the Turkey River at Garber. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... weather.gov/lacrosse. && IAC043-060902- /O.NEW.KARX.FL.W.0113.191005T2101Z-191006T2115Z/ /GRBI4.1.ER.191005T2006Z.191006T0000Z.191006T0315Z.NO/ 401 PM CDT Sat Oct 5 2019 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Turkey River at Garber. * until Sunday afternoon. * At 3:15 PM Saturday the stage was 17.2 feet. * Flood stage is 17.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 18.3 feet by this evening. The river will fall below flood stage tonight. * Impact...At 17.0 feet...Minor flooding begins in the communities of Garber, Osterdock and Millville. && LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131 $$ LL
1 follow-up statement
599 WGUS83 KARX 060251 FLSARX Flood Statement National Weather Service La Crosse WI 951 PM CDT Sat Oct 5 2019 .The Turkey River at Garber has fallen below flood stage. The flood warning has been cancelled for the Turkey River at Garber. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && IAC043-060321- /O.CAN.KARX.FL.W.0113.000000T0000Z-191006T2115Z/ /GRBI4.1.ER.191005T2006Z.191005T2030Z.191005T2045Z.NO/ 951 PM CDT Sat Oct 5 2019 The Flood Warning is cancelled for The Turkey River at Garber. * At 9:15 PM Saturday the stage was 14.2 feet. * Flood stage is 17.0 feet. * Fell below flood stage at 3:45 PM Saturday. * Forecast...The river will continue to fall tonight, but is then expected to rise to near 15.5 feet by Monday. $$ LL
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Oct 5, 2:10 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Oct 5, 2:10 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 210 PM CDT Sat Oct 5 2019 .SHORT TERM...(This Evening through Sunday) Issued at 210 PM CDT Sat Oct 5 2019 Looking and feeling just like fall out there today, with quite the upper trough axis lifting north into North Dakota while a trailing cold front crossing central IA/MN as of 18Z. Plenty of rain still streaming north ahead of that upper wave/cold front, courtesy of strong warm advection ascent coupled with anomalous moisture (PWAT 1.5" +), but with a gradual eastward shift in heavier rain noted the past few hours with the approach of a notable dry slot (haven't had to use that term in quite a while). Per trends, should see rain exit our local area in the next hour or so, with likely a round of drizzle on the back edge as moisture thins but saturation remains up to about 800mb. Rainfall amounts so far per MRMS/obs have been on the order of one-half to 1 inch, give or take, with localized spots nearing 2 inches. That's certainly more than we need, with rivers expected to continue running high the next week and some localized flooding still expected. Improvement should come everywhere this evening and tonight as much drier air works into the region and we lose the lower level cyclonic flow, though will have to watch some residual lower clouds likely clipping areas north of I-94 overnight. Otherwise, some sun should make a welcome appearance for the first half of Sunday (aptly named in this case), but with some afternoon increase in diurnally helped cloud cover as another weak wave clips the I-94 corridor. At the moment, moisture looks fairly thin, but enough cyclonic low level flow and weak instability to likely drive scattered afternoon and early evening showers, as breezy conditions prevail in all areas. .LONG TERM...(Sunday Night through Saturday) Issued at 210 PM CDT Sat Oct 5 2019 Ready for some great October fall weather? We sure are! It's on the way Monday through at least Wednesday as we briefly realign the upper pattern to one of a more zonal look over much of the Lower 48, while broad low level ridging dominates the entire region. That setup should provide plenty of sunshine each day with dry air in place, favoring some warm and very comfortable daytime temperatures, while nighttime lows trend seasonably chilly. Pretty much the perfect stretch to enjoy the outdoors if you can. Enjoy it while you can as temperatures look to take a dive by late week and into the weekend, with increasing consensus for stronger shortwave troughing over the northern Rockies at midweek to dig south and eventually close off somewhere across the region. That pattern would usher in the coldest air yet of the fall season, with periods of precipitation also possible pending the placement of the closed low and bouts of deeper moisture pivoting southward toward the area. Still quite a few details to be worked out but should current trends play out, we'll likely put an end to the growing season for most areas by Saturday while also having some risk for snow (yes I went there) to mix with rain showers at times. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1145 AM CDT Sat Oct 5 2019 Strong area of low pressure moving through the area this afternoon. Rain has cleared KRST already and should exit east of KLSE by 19z. Will have to contend with a period of MVFR/IFR through this afternoon as the cold front moves through. Clearing of the stratus takes place this evening/overnight in the wake of passing cold front, with VFR conditions expected at KRST by 6 pm and KLSE by 7 pm. Look for winds to pick up out of the west during daytime heating Sunday with gusts 20-25kt by late morning. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Lawrence LONG TERM...Lawrence AVIATION...DAS
Hazardous weather outlook, Oct 5, 2:50 PM CDT, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 250 PM CDT Sat Oct 5 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-061200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 250 PM CDT Sat Oct 5 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota, northeast Iowa, and southwest into central Wisconsin. .DAY ONE...This Evening and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... No action is required at this time. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Baumgardt/Lawrence
In the hours before
Local storm report, Oct 5, 12:42 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1242 PM CDT SAT OCT 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM HEAVY RAIN 1 N WABASHA 44.38N 92.04W
10/05/2019 E2.40 INCH WABASHA MN PUBLIC
&&Nearby
River Flood Warnings in Iowa, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.